Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 99, NWS Fort Worth, TX

May 25, 2015Milam County, Robertson County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 25, 2015, 7:28 PM CDT for Milam County, Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 7:28 PM CDT (00:28 UTC)
Expired
May 25, 2015, 10:30 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Milam County, TX, Robertson County, TX

The radar

The Ft Hood radar (KGRK), 72 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2015-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2015-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-573 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

458 
WGUS54 KFWD 260028
FFWFWD
TXC331-395-260330-
/O.NEW.KFWD.FF.W.0099.150526T0028Z-150526T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ROBERTSON COUNTY IN CENTRAL TEXAS...
  MILAM COUNTY IN CENTRAL TEXAS...

* UNTIL 1030 PM CDT

* AT 726 PM CDT...LOCAL LAW ENFORCEMENT REPORTED FLASH FLOODING 
  ACROSS MUCH OF MILAM AND ROBERTSON COUNTIES. MANY COUNTY ROADS 
  REMAIN FLOODED...AND HIGHWAYS 190 AND 79 REMAIN CLOSED IN PLACES 
  DUE TO WATER FLOWING OVER THESE HIGHWAYS. UP TO THREE INCHES OF 
  RAIN HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ROCKDALE...CAMERON...HEARNE...FRANKLIN...THORNDALE...CALVERT...
  BREMOND...BUCKHOLTS AND MILANO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH. 

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3046 9715 3073 9727 3076 9731 3089 9726
      3135 9632 3125 9633 3109 9628 3106 9624
      3101 9626 3097 9624 3091 9635 3074 9646
      3070 9656 3073 9662

$$

CAVANAUGH
1 follow-up statement
834 
WGUS74 KFWD 260324
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 PM CDT MON MAY 25 2015

TXC331-395-260333-
/O.EXP.KFWD.FF.W.0099.000000T0000Z-150526T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ROBERTSON TX-MILAM TX-
1024 PM CDT MON MAY 25 2015

...THE FLASH FLOOD WARNING FOR ROBERTSON AND MILAM COUNTIES WILL
EXPIRE AT 1030 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED. 
RESIDUAL FLOODING WILL CONTINUE ACROSS THE AREA FOR THE NEXT FEW 
HOURS. AN AREAL FLOOD WARNING WILL BE ISSUED SHORTLY TO ACCOUNT FOR 
THIS.

LAT...LON 3046 9715 3073 9727 3076 9731 3089 9726
      3135 9632 3125 9633 3109 9628 3106 9624
      3101 9626 3097 9624 3091 9635 3074 9646
      3070 9656 3073 9662

$$

CAVANAUGH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 7:18 PM CDT, 10 minutes earlier.

Area forecast discussion, May 25, 7:18 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT MON MAY 25 2015

.UPDATE...

SQUALL LINE CONTINUES TO MOVE EAST THIS EVENING AND THE SEVERE
PARTS HAVE PUSHED EAST OF ALL OF OUR COUNTIES. WILL GO AHEAD AND
CANCEL THE REMAINDER OF TORNADO WATCH 212. IN THE WAKE OF THIS
LINE OF THUNDERSTORMS...LITTLE ADDITIONAL DEVELOPMENT IS EXPECTED
AND THE REMAINDER OF THE EVENING SHOULD BE COOL WITH REMNANT HIGH
CLOUDINESS. IT IS LIKELY THAT WE WILL RECOVER SOME BEHIND THIS
SYSTEM FOR TOMORROW SO WILL AWAIT ALL OF THE 00Z GUIDANCE TO SEE
HOW ISOLATED SEVERE CONVECTION MAY PLAY OUT TOMORROW. OTHER THAN
CANCELING THE REMAINDER OF THE WATCH AND LOWERING POPS FOR THE
OVERNIGHT...THE ONLY OTHER CHANGES MADE WERE TO LOW TEMPERATURES.
TEMPS ARE GENERALLY IN THE LOW 60S NOW AND SHOULD CHANGE LITTLE
OVER THE NEXT SEVERAL HOURS.

DUNN

&&

.AVIATION...

/ISSUED 1236 PM CDT MON MAY 25 2015/
LINE OF STORMS IS MOVING EASTWARD AND SHOULD ARRIVE IN METROPLEX
FROM WEST TO EAST AND AFFECT TAFS SITES BETWEEN 19Z-22Z. STRONG TO
SEVERE WESTERLY WINDS ARE LIKELY WITH TEMPORARY IFR/LIFR VSBY IN
HEAVY RAINS. ACTIVITY SHOULD MOVE RATHER QUICKLY TO THE EAST AND
EXPECT BY 6PM LOCAL AND 23Z TO SEE STORMS EAST OF TAF SITES. WILL
WATCH FOR POSSIBLE REDEVELOPMENT BEHIND SQUALL LINE...BUT BELIEVE
AIRMASS WILL BE TOO WORKED OVER FOR AN ADDITIONAL ROUND.

FOR WACO MORE CELLULAR ACTIVITY IS POSSIBLE AHEAD OF LINE AND
WILL SHOW A TEMPO FROM 18Z TO 22Z.

OTHERWISE VFR WILL PREVAIL THIS EVENING AND THROUGH THE OVERNIGHT.
MVFR STRATUS SHOULD ARRIVE BY EARLY MORNING. OUTSIDE OF STORM
INFLUENCES...SOUTH WINDS WILL PREVAIL AT 10-15KT.

ADDITIONAL STORMS POSSIBLE IN TUESDAY AFTERNOON BUT ACTIVITY WILL
BE MORE LIMITED IN COVERAGE. MAY NEED VCTS IN LATER TAF ISSUANCES.

TR.92

&&

.PREV DISCUSSION... /ISSUED 253 PM CDT MON MAY 25 2015/

WATER VAPOR AND RADAR MOSAIC LOOPS SHOW A VIGOROUS SHORT WAVE
NEAR CHILDRESS MOVING NORTHEAST WITH A BAND OF INTENSE AND SEVERE
CONVECTION EXTENDING ACROSS OUT WESTERN COUNTIES AND INTO THE
HILL COUNTY. AHEAD OF THIS SYSTEM...THERE WERE SCATTERED CLUSTERS
OF STRONG TO SEVERE THUNDERSTORMS. THE LINE WILL CONTINUE MOVING
EAST 30 MPH ACROSS THE REST OF THE CWA THROUGH EARLY EVENING.
SOME OF THE HI-RES MODELS KEEP SOME OF THIS ACTIVITY GOING OVER
THE FAR EASTERN AND SOUTHEASTERN COUNTIES UNTIL 10 PM.
AFTERWARD...THINK MUCH OF THE CWA WILL BE QUIET BUT HAVE
MAINTAINED 20-30 POPS OVER THE EAST/SOUTHEAST AFTER MIDNIGHT.

WE WILL BE REMOVING COUNTIES FROM THE TORNADO WATCH AS THE LINE
PROGRESSES EAST AND THE THREAT ENDS TO THE WEST.

TUESDAY WILL BE ANOTHER DAY OF CONCERN FOR SEVERE THUNDERSTORMS AS
FORECAST SOUNDINGS REMAIN VERY UNSTABLE AND A DRYLINE WILL
ENCROACH INTO THE FAR WESTERN COUNTIES. WHATEVER GOES UP ALONG THE
DRYLINE WILL HAVE SBCAPE OF 5500 J/KG TO FEED ON...THUS BEING CAPABLE
OF PRODUCING VERY LARGE HAIL. ELSEWHERE...SCATTERED STRONG/SEVERE
STORMS WILL BE POSSIBLE...ESPECIALLY WHERE ANY SURFACE BOUNDARIES
REMAIN.

OUR ATMOSPHERE WILL REMAIN UNSTABLE GOING THROUGH THE WEEKEND AND
ISOLATED TO SCATTERED STORMS WILL BE POSSIBLE EACH DAY THROUGH
MONDAY. HOWEVER...WEAK RIDGING ALOFT WILL OCCUR TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT WHICH SHOULD PROVIDE FOR LESS STORM
COVERAGE. SOUTHWEST FLOW ALOFT RETURNS THURSDAY WITH SEVERAL
STRONG SHORT WAVES MOVING ACROSS THE REGION...THUS A RETURN TO
HIGHER POPS THURSDAY NIGHT THROUGH SUNDAY. OUR UPPER FLOW BECOMES
MORE NORTHWESTERLY SUNDAY THROUGH MONDAY. WE WILL HAVE TO WATCH
OUT FOR UPSTREAM NOCTURNAL CONVECTION OVER THE PANHANDLE OR
EASTERN COLORADO THAT COULD AFFECT NORTH CENTRAL TEXAS THE FIRST
HALF OF NEXT WEEK.

DO NOT SEE ANY NEED TO CHANGE OUR TEMPERATURE FORECAST AS LOWS
WILL BE A FEW DEGREES ABOVE NORMAL WHILE HIGHS AVERAGE NEAR
NORMAL. AS CONVECTION ENDS TONIGHT...CLOUDS WILL DECREASE AND WE
WILL SEE THE SUN RETURN FOR TOMORROW. HOWEVER...A RETURN OF MOIST
LOW LEVEL FLOW WILL BRING MOSTLY CLOUDY SKIES BACK TO THE CWA ON
WEDNESDAY...AND THIS PROCESS WILL CONTINUE THROUGH THE WEEKEND.
75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  63  87  70  86  71 /  10  20  30  20  20
WACO, TX              66  86  71  86  71 /  10  20  20  20  20
PARIS, TX             63  82  68  85  69 / 100  20  30  30  20
DENTON, TX            63  86  69  86  70 /  10  20  30  20  20
MCKINNEY, TX          63  84  69  86  70 /  10  20  30  30  20
DALLAS, TX            64  86  71  87  71 /  10  20  30  20  20
TERRELL, TX           65  85  71  88  70 /  10  20  30  20  20
CORSICANA, TX         66  85  72  86  71 /  10  20  20  20  20
TEMPLE, TX            64  87  70  88  71 /   5  20  20  20  20
MINERAL WELLS, TX     61  88  69  86  69 /   5  20  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM CDT THIS EVENING FOR TXZ093>095-
104>107-119>123-134-135-145>148-158>162-174-175.

&&
Hazardous weather outlook, May 25, 3:24 AM CDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
324 AM CDT MON MAY 25 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
324 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS STRONG TO SEVERE THUNDERSTORMS WILL MOVE
ACROSS THE REGION THIS AFTERNOON...THEN CONTINUE EAST OF INTERSTATE
35 EARLY THIS EVENING. LARGE HAIL...DAMAGING DOWNBURST WINDS...AND
HEAVY RAINFALL ARE EXPECTED TO BE THE MAIN THREATS. ANY ADDITIONAL
HEAVY RAIN WILL RAPIDLY RUN OFF AND ONLY AGGRAVATE ONGOING RIVER
FLOODING ACROSS THE AREA. A FEW TORNADOES ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN
ON TUESDAY. BEST CHANCES WILL OCCUR NORTHWEST OF A LAMPASAS...TO
HILLSBORO...TO TERRELL...TO PARIS LINE DURING PRIMARILY THE
AFTERNOON AND EVENING HOURS.

A CHANCE OF THUNDERSTORMS AND SOME SEVERE THUNDERSTORMS WILL
CONTINUE ACROSS ALL OF NORTH CENTRAL TEXAS WEDNESDAY THROUGH
SUNDAY. HIGHEST RAIN CHANCES WILL OCCUR LATE THURSDAY INTO
SATURDAY WITH LOCALLY HEAVY RAINFALL EXPECTED ONCE AGAIN.

ANY ADDITIONAL HEAVY RAINFALL THIS WEEK INTO NEXT WEEKEND WILL
LIKELY RESULT IN ADDITIONAL FLASH FLOODING AND ACT TO ENHANCE
ONGOING RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY...ESPECIALLY DURING THE LATE MORNING
INTO THIS AFTERNOON.

In the hours before

Local storm report, May 25, 7:18 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0717 PM     FLOOD            FRANKLIN                31.03N  96.48W
05/25/2015                   ROBERTSON          TX   LAW ENFORCEMENT

            ALL MAJOR ROADS AND HIGHWAYS IN THE COUNTY STILL COVERED
            WITH WATER OR IMPACTED BY FLOODING
Local storm report, May 25, 7:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     BONHAM                  33.59N  96.18W
05/25/2015                   FANNIN             TX   LAW ENFORCEMENT

            ROOF AND BARN DAMAGE...TREES AND POWER LINES DOWN
Local storm report, May 25, 7:23 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
723 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     TERRELL                 32.73N  96.28W
05/25/2015                   KAUFMAN            TX   LAW ENFORCEMENT

            ROOF DAMAGE
Local storm report, May 25, 7:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      BONHAM                  33.59N  96.18W
05/25/2015                   FANNIN             TX   LAW ENFORCEMENT

            CR 2225 WASHED OUT CR 1100 1105 2110 CLOSED DUE TO WATER
Local storm report, May 25, 7:27 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
727 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      TERRELL                 32.73N  96.28W
05/25/2015                   KAUFMAN            TX   LAW ENFORCEMENT

            WATER RESCUE AT N ALAMO IN TERRELL
Local storm report, May 25, 7:28 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     FLASH FLOOD      COMBINE                 32.58N  96.50W
05/25/2015                   KAUFMAN            TX   LAW ENFORCEMENT

            RUSTIC OAKS ROAD WASHED OUT

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:19 PM CDTAreal Flood WarningFWDFreestone116 min
May 25, 7:25 PM CDTAreal Flood WarningFWDKaufman2 hr
May 25, 7:31 PM CDTAreal Flood WarningFWDFannin119 min
May 25, 7:34 PM CDTAreal Flood WarningFWDFalls3 hr
May 25, 7:51 PM CDTRiver Flood WarningFWDCollin22 hr
May 25, 9:29 PM CDTAreal Flood WarningFWDKaufman3 hr
May 25, 9:53 PM CDTAreal Flood WarningFWDHenderson, Rains, Van Zandt3 hr
May 25, 10:17 PM CDTAreal Flood WarningFWDAnderson, Leon3 hr
May 25, 10:30 PM CDTAreal Flood WarningFWDMilam, Robertson3 hr
May 26, 3:00 PM CDTSevere Thunderstorm WarningFWDStephens60 min
May 26, 3:35 PM CDTSevere Thunderstorm WarningFWDYoung55 min
May 26, 3:42 PM CDTTornado WarningFWDStephens33 min
May 26, 4:14 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens, Young61 min
May 26, 4:29 PM CDTFlash Flood WarningFWDStephens, Young3 hr
May 26, 4:59 PM CDTTornado WarningFWDPalo Pinto, Stephens31 min
May 26, 5:12 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens63 min
May 26, 5:24 PM CDTTornado WarningFWDPalo Pinto, Stephens36 min
May 26, 5:28 PM CDTFlash Flood WarningFWDPalo Pinto3 hr
May 26, 5:35 PM CDTSpecial Weather StatementFWDYoung55 min
May 26, 5:46 PM CDTAreal Flood AdvisoryFWDYoung119 min
May 26, 5:59 PM CDTTornado WarningFWDPalo Pinto46 min
May 26, 6:01 PM CDTAreal Flood AdvisoryFWDStephens119 min
May 26, 6:07 PM CDTSevere Thunderstorm WarningFWDPalo Pinto, Stephens53 min
May 26, 6:44 PM CDTTornado WarningFWDErath, Palo Pinto46 min
May 26, 6:51 PM CDTSevere Thunderstorm WarningFWDErath, Palo Pinto54 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.